Oklahoma, 2007Flash Flood in Oklahoma, July 10, 2007
July 10, 2007 · NWS SHV · 1 event in 1 county or zone
moved southeast and produced flooding rainfall in McCurtain County Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms which developed during the early morning hours of July 10th in central Oklahoma...moved southeast and produced flooding rainfall in McCurtain County Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 10, 3:53 AM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 10, 3:53 AM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CDT TUE JUL 10 2007
.DISCUSSION...
COMPLICATED SCENARIO THIS MORNING...AS PROGS HAVE NOT INITIALIZED WELL
WITH ONGOING MCS/S ACROSS CNTRL/SE OK...AND DETERIORATING MCS OVER
EXTREME NE TX/SW AR. SURFACE STREMELINE/THETA-E ANALYSIS THIS MORNING
INDICATES A LEFTOVER SURFACE/OUTFLOW BOUNDARY FROM THE MONDAY
AFTERNOON/EVENING CONVECTION EXTENDING NW-SE FROM NEAR DTO...TO
JDD...TO SHV...SE TO IER...AEX...AND BTR. ONGOING CONVECTION OVER
EXTREME N TX/SE OK HAVE REINFORCED THIS BOUNDARY A TAD S ACROSS OUR
EXTREME NE TX COUNTIES THIS MORNING...WITH THE WAVE TRAIN EXPECTED TO
CONTINUE THIS MORNING AS 20-30 KT SW LLJ CONTINUES TO FEED RICH GULF
MOISTURE NE ALONG/BENEATH STRONG SHORTWAVE/ELONGATED TROUGH AXIS OVER
NCNTRL OK...WHICH EXTENDS SW INTO CNTRL TX PER PROFILER DATA. THE
RESULT WILL BE ADDITIONAL MODERATE TO HEAVY RAINS AT LEAST OVER OUR
EXTREME NE TX/SE OK/POSSIBLE ADJACENT SW AR COUNTIES THIS MORNING.
HAVE POSTED A FLASH FLOOD WATCH FOR AREAS ALONG AND N OF A MT VERNON
TX...TO TXK...TO ELD LINE UNTIL 21Z THIS AFTERNOON...AS THESE AREAS
SAW WIDESPREAD 1.5-3 QPF AMOUNTS...WITH ISOLATED AMOUNTS NEARING 5
MONDAY OVER ALREADY SATURATED SOILS. WHILE I BELIEVE THAT ONGOING
CONVECTION WILL GRADUALLY WEAKEN LATER THIS MORNING AS IT ENTERS AN
ALREADY WORKED OVER AIR MASS WITHIN THE FORECAST AREA...ADDED HEATING
AND THE SE DRIFT OF THIS SHORTWAVE WILL LIKELY INITIATE ADDITIONAL
SCATTERED TO NUMEROUS STORMS THIS AFTERNOON. AFOREMENTIONED SFC
BOUNDARY LIFTING NNE TODAY WILL ALSO PLAY A ROLE IN ADDITIONAL
DEVELOPMENT...WITH VERY HIGH PW/S NEARING 2.25 AND UNIDIRECTIONAL
WINDS FROM THE SFC/ALOFT AIDING CELL TRAINING...WITH ANY ADDED HEAVY
RAINFALL CONTRIBUTING TO THE GOING FLOOD THREAT. AM EXPECTING
ADDITIONAL 1-3 QPF AMOUNTS OVER THE WATCH AREA...WITH ISOLATED 5
TOTALS POSSIBLE ONCE AGAIN. HAVE ALSO TRENDED HIGHER THAN MOS POPS TO
ACCOUNT FOR ITS LACK OF INITIALIZATION TO ONGOING CONVECTION.
BELIEVE HEAVY RAINFALL THREAT WILL SHIFT A TAD E ACROSS MUCH OF SW AR
THIS EVENING AS THE SHORTWAVE SLOWLY SHIFTS SE INTO W AR...WITH
25-30 KT SW LLJ/RESIDUAL INSTABILITY IN WAKE OF DIURNAL HEATING ALSO
ENHANCING ADDITIONAL DEVELOPMENT OVERNIGHT. 850MB WINDS BECOME MORE W
AFTER 6Z THIS EVENING ACROSS SCNTRL AR/NCNTRL LA...THUS HEAVY RAIN
THREAT MAY BEGIN TO TAPER OFF ACROSS THE FORECAST AREA...ALTHOUGH
MAINTAIN A FLASH FLOOD THREAT FARTHER NE ACROSS THE MS DELTA REGION.
WILL ALLOW THE DAY SHIFT TO ADDRESS CONVECTION TRENDS THIS
AFTERNOON...AND MAKE THE CALL WHETHER OR NOT THE WATCH SHOULD BE
EXTENDED THROUGH TONIGHT...AND ADJUSTED TO INCLUDE OUR E NCNTRL LA
PARISHES.
RESIDUAL UPPER TROUGH AXIS WILL LIKELY REMAIN OVER THE AREA
WEDNESDAY...WITH ADDED HEATING ENHANCING ISOLATED TO SCATTERED
CONVECTION. HOWEVER...UPPER FLOW BY THIS TIME WILL BECOME NW AHEAD OF
AMPLIFYING UPPER RIDGE OVER THE W STATES...WHICH WILL EXPAND N INTO
BRITISH COLUMBIA/ALBERTA...SUCH THAT WE WILL HAVE TO BEGIN LOOKING UPSTREAM FOR
PERTURBATIONS DROPPING SE INTO THE S PLAINS. ONE SUCH PERTURBATION DROPS
SE ACROSS NE OK/AR THURSDAY AFTERNOON...WHICH COULD FOCUS CONVECTION
ACROSS OUR N ZONES. THE GFS MAINTAINS A 2ND DISTURBANCE DROPPING SE
TOWARDS THE REGION FRIDAY...BUT CONSIDERABLE UNCERTAINTY IN THIS ODD
FLOW REGIME FOR THIS TIME OF YEAR WILL ALLOW ME TO MAINTAIN CHANCE
POPS FOR NOW. WILL HAVE TO AWAIT ADDITIONAL MODEL RUNS TO DETERMINE
WHETHER POPS CAN BE DROPPED FROM THE EXTENDED FORECAST...OR BELIEVE
THE GFS/ECMWF BLEND IN DEVELOPED ANOTHER CLOSED LOW/TROUGH OVER THE
REGION EARLY NEXT WEEK.
THANKS WFO/S LZK AND JAN FOR COLLABORATION THIS MORNING.
PRELIMS ARE NEXT...
15
&&
.AVIATION...
UPPER DISTURBANCES MOVING AROUND UPPER LOW/TROUGH OVER OK AND N TX
WILL CONTINUE TO AFFECT THE FOUR STATE REGION DURING THE DAY AND
INTO TONIGHT. ONE BATCH OF SHOWERS AND THUNDERSTORMS LIFTING OUT
ACROSS CENTRAL AR THIS AM WITH THE NEXT DISTURBANCE FOLLOWING IN ITS
WAKE ACROSS SE OK. SHOWERS AND THUNDERSTORMS SPREADING TOWARD THE
FOUR STATE REGION ACROSS OK AND INTO N TX WILL BE AFFECTING THE
NORTHERN AREAS THIS MORNING AND THIS AFTERN0ON WITH NEW DEVELOPMENT
SOUTH ACROSS N LA THIS AFTERNOON AND THE AREA WIDE TONIGHT AS THE
TRAILING UPPER TROUGH MOVES ON TO THE EAST WITH TAIL END DROPPING
INTO E TX. WITH THE RAIN...AND IMMEDIATELY PRIOR TO ITS ARRIVAL AND
THEN JUST AFTER ITS ENDING...EXPECT CEILINGS OF 1 TO 3 KFT WITH
VISIBILITIES IN THE 3 TO 5 STATUTE MILES RANGE...WITH ISOLATED LOWER
CEILINGS TO BETWEEN 4 HND TO 9 HND FEET AGL AND VISIBILITIES TO NEAR
ONE STATUTE MILE IN THE HEAVY BUT BRIEF DOWNPOURS. SURFACE WINDS
WILL BE S TO SW WITH SPEEDS AROUND 8 TO 14 KNOTS TODAY WITH HIGHER
GUST TO NEAR 25 KTS IN AND NEAR THUNDERSTORMS...THEN INTO THE
EVENING EXPECT THEM TO BE LOWERING TO 4 TO 7 KNOTS AND LIGHT AND
VARIABLE LATE TONIGHT. WINDS ON THE SURFACE WILL BE MORE W AND
POSSIBLY NW DURING THE MORNING WEDNESDAY. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 92 74 92 75 / 40 40 30 20
MLU 91 73 92 73 / 50 60 30 20
DEQ 86 71 91 71 / 80 60 30 20
TXK 89 72 91 73 / 60 60 30 20
ELD 89 71 90 72 / 60 70 30 20
TYR 92 75 92 74 / 30 30 30 20
GGG 92 75 92 74 / 30 30 30 20
LFK 93 75 93 74 / 20 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
MILLER...NEVADA...SEVIER...AND UNION AR.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...AND
TITUS.
&&
15/06Hazardous weather outlook, Jul 10, 5:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE JUL 10 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
FOUR STATE REGION AGAIN TODAY...MOST NUMEROUS ACROSS EXTREME
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SLOWLY
SHIFT SOUTHEAST INTO SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS
THIS AFTERNOON. IN LIGHT OF WIDESPREAD ONE TO THREE INCH
RAINFALL TOTALS WITH ISOLATED FIVE INCH AMOUNTS RECEIVED MONDAY
AFTERNOON THROUGH EARLY THIS MORNING OVER AN ALREADY SATURATED
GROUND...THE POTENTIAL FOR FLASH FLOODING WILL INCREASE TODAY MAINLY
ALONG AND NORTH OF A MOUNT VERNON TEXAS...TO TEXARKANA AND
EL DORADO ARKANSAS LINE...AS ADDITIONAL SHOWERS AND THUNDERSTORMS
DEVELOP WHEN THE UPPER LEVEL DISTURBANCE APPROACHES. ADDITIONAL
RAINFALL AMOUNTS OF ONE TO THREE INCHES WITH ISOLATED FIVE INCH
AMOUNTS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN TODAY...WITH THE
HEAVY RAINFALL SHIFTING SOUTHEAST INTO THE EASTERN SECTIONS OF
NORTHCENTRAL LOUISIANA TONIGHT. IN ADDITION TO THE HEAVY
RAINFALL AND FLASH FLOOD THREAT...ISOLATED SEVERE STORMS WILL
BE POSSIBLE AS WELL...WITH DAMAGING WINDS THE MAIN THREAT.
HOWEVER...ANY THUNDERSTORM THAT DEVELOPS CAN EASILY PRODUCE 30
TO 40 MPH WINDS...WHICH COULD ALSO DOWN SHALLOW ROOTED TREES GIVEN
THE ALREADY SATURATED GROUNDS IN PLACE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...AS WEAK UPPER LEVEL DISTURBANCES CONTINUE TO SHIFT
SOUTHEAST INTO THE REGION. ONE SUCH DISTURBANCE WILL FOCUS SCATTERED
SHOWERS AND THUNDERSTORMS THURSDAY ACROSS EXTREME NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND POSSIBLY NORTH
LOUISIANA. ISOLATED SEVERE STORMS CAN NOT BE RULED OUT OVER THESE
AREAS DURING THIS TIME...ALTHOUGH ANY STORM THAT DEVELOPS WILL
HAVE THE POTENTIAL FOR PRODUCING LOCALLY HEAVY RAINFALL AND
DEADLY CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT OVER
PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND NORTH LOUISIANA.
15
In the hours before
Local storm report, Jul 10, 6:17 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 AM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD HOPE 33.67N 93.59W
07/09/2007 HEMPSTEAD AR NWS EMPLOYEE
WATER COVERING SEVERAL ROADWAYS IN HOPE. REPORT FROM NWS
LZK EMPLOYEE.
&&
15Flash Flood, McCurtain
- When
- July 10, 8:30 AM CST to 10:15 AM CST
- Where
- McCurtain County, Valliant
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.020, -95.120
Pine Creek road was closed. Several other roads in and around town had to be closed. Standing water up to two feet deep in many areas of town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39916.